Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 3, 2021Wayne County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 3, 2021, 7:43 PM EDT for Wayne County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 7:43 PM EDT (23:43 UTC)
Expired
Aug 3, 2021, 8:30 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 118 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
464 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS82 KJAX 032343
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
743 PM EDT Tue Aug 3 2021
 
GAZ136-040030-
Wayne GA-
743 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE COUNTY UNTIL
830 PM EDT...

* At 743 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Gardi, moving southeast at 15
  mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Gardi and Mount Pleasant. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3164 8179 3163 8179 3163 8177 3161 8177
      3161 8175 3160 8175 3161 8174 3158 8170
      3156 8170 3154 8167 3149 8164 3147 8161
      3140 8166 3140 8169 3136 8170 3153 8190
TIME...MOT...LOC 2343Z 296DEG 14KT 3149 8171 

$$

KB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:02 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Aug 3, 4:02 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
402 PM EDT Tue Aug 3 2021

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY FOR PORTIONS OF NORTH
CENTRAL FL AND THE SUWANNEE VALLEY...

.NEAR TERM [Through Tonight]...

Upper level troughing over the Eastern US continues and a nearly
stationary frontal boundary has pushed southwest into SE GA. This
boundary and several areas of low pressure that have developed
along it are enhancing precipitation chances over SE GA and NE FL
and will continue to do so through tonight. Southwesterly
steering flow has pushed PWATs across the area above 2 inches,
which will continue the threat for heavy rainfall through tonight.

Scattered showers and isolated thunderstorms are expected to
persist overnight, with the highest rainfall expected to be
focused generally along the I-75 corridor as showers and storms
move onshore from the Gulf of Mexico. The Flood Watch has been
expanded to include Marion, Alachua, Gilchrist, Columbia,
Suwannee, and Hamilton Counties and is in effect through
Wednesday.

Persistent cloud cover today has kept temperatures below normal
in the low-to-mid 80s. Skies will remain mostly cloudy tonight,
and low temperatures will be near normal in the lower 70s inland
and middle 70s at the coasts.

.SHORT TERM [Wednesday Through Thursday Night]...

Upper level troughing will continue over the Eastern US on
Wednesday then lift to the NE on Thursday, and the frontal
boundary will linger over SE GA through Thursday. Southwesterly
flow will keep PWATs over the area above 2 inches and continue the
threat for heavy rainfall. Widespread showers and thunderstorms
are expected each day with the highest precipitation chances
during the daytime heating hours. Scattered precipitation will be
possible Wednesday night, then Thursday night is expected to be
slightly drier as the trough moves away from the area with only
isolated to widely scattered precipitation possible.

High temperatures are expected to be below normal due to enhanced
cloud cover and precipitation. Wednesday highs will be in the low-
to-mid 80s, and Thursday highs will be in the mid-to-upper 80s.
Overnight low temperatures will be near normal in the low-to-mid
70s.

.LONG TERM [Friday Through Tuesday]...

Another upper level trough will move towards the Eastern US
Friday through Saturday then move off the US East Coast on Sunday.
The trough will dip down into the Southeast and enhance
precipitation chances Friday and Saturday, numerous showers and
thunderstorms are expected both days.

The frontal boundary that was draped across SE GA will gradually
dissipate through the weekend as high pressure builds to the east
over the Atlantic. High pressure will expand westward across the
Florida peninsula and into the Gulf of Mexico early next week.
This will result in a more typical summer precipitation pattern
Sunday through Tuesday with diurnal showers and thunderstorms
expected with the sea breezes each day.

High temperatures are expected to be slightly below normal Friday
and Saturday, then near normal Sunday through Tuesday. Low
temperatures through the long term period are expected to be near
normal.

&&

.AVIATION...
[Through 18Z Wednesday]

Widespread showers and thunderstorms will impact our local terminals
through 00Z. Prevailing MVFR conditions are expected at the
terminals, with TEMPO groups at each terminal for briefly gusty
winds and IFR conditions during thunderstorm impacts.
Outside of thunderstorm activity, southwesterly surface winds
will remain sustained at 10-15 knots through 00Z. A lull in
convective activity is expected early this evening, with showers and
thunderstorms likely increasing in coverage a GNV after 06Z.
Confidence in timing and intensity was too low to
specify overnight impacts at the terminals, but MVFR ceilings
should prevail overnight. South-southwesterly surface winds of
5-10 knots are expected early this evening. A higher likelihood of
showers and thunderstorms exists after 13Z Wednesday at the
northeast FL terminals, and we added PROB30 groups to these
terminals for briefly gusty winds and MVFR conditions.

&&

.MARINE...

A frontal boundary will be stalled just northwest of the area
waters through Friday, and several areas of low pressure will
develop and move along the front. This will result in waves of
showers and thunderstorms moving across the waters. Breezy
southwesterly winds 15-20 kts will prevail through tonight with
waves 3-6 ft, small craft should exercise caution in the nearshore
and offshore waters. Winds and waves will decrease Wednesday, and
winds will shift to become southerly Wednesday night into
Thursday. Southerly flow will prevail Thursday through Saturday,
then southwesterly flow will develop again on Sunday. The frontal
boundary will dissipate this weekend.

Rip Currents: Offshore flow is expected to continue a Low Risk of
rip currents through Wednesday.

&&

.FIRE WEATHER...

Widespread showers and storms expected the rest of today, showers
and storms expected to continue through Wednesday and Thursday with
locally heavy rainfall possible. Southwesterly flow will prevail
with variable winds in storms. Light transport winds will result in
areas of low daytime dispersions on Wednesday. Lowest dispersion
values expected in SE GA along a stationary frontal boundary.
Patchy fog will be possible the next several mornings.

&&

.HYDROLOGY...

Minor flooding is expected to resume along portions of the St.
Marys River near the Macclenny gauge later this week. Minor
flooding will continue during the next several days along lower
portions of the Santa Fe River, with minor flooding resuming along
middle portions of the Santa Fe by Thursday, especially near the
gauge at O'Leno State Park.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  85  70  85  71 /  50  50  30  50  10
SSI  75  85  75  86  76 /  60  60  50  60  30
JAX  73  86  73  86  74 /  50  90  50  70  20
SGJ  74  86  73  87  75 /  60  80  50  70  30
GNV  73  83  73  85  73 /  70  80  60  80  20
OCF  73  83  73  86  73 /  70  90  60  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Central Marion-Eastern
     Alachua-Gilchrist-Hamilton-Northern Columbia-Southern
     Columbia-Suwannee-Western Alachua-Western Marion.

GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 3, 2:27 PM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
227 PM EDT Tue Aug 3 2021

FLZ021-031915-
Suwannee FL-
227 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUWANNEE COUNTY UNTIL 315
PM EDT...

* At 227 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dowling Park, or 9 miles west
  of Live Oak, moving east at 20 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Live Oak, Dowling Park, Mcalpin, Luraville, Newburn and Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3026 8324 3029 8323 3031 8321 3033 8321
      3038 8291 3012 8289 3011 8322 3014 8323
      3015 8324 3017 8323 3018 8325 3023 8324
      3023 8325 3025 8324 3025 8325 3026 8325
TIME...MOT...LOC 1827Z 258DEG 16KT 3025 8314

KB
Special weather statement, Aug 3, 2:42 PM EDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
242 PM EDT Tue Aug 3 2021

FLZ038-137-138-031930-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
242 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 330 PM EDT...

* At 242 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles southeast of Crescent City,
  moving northeast at 30 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2941 8115 2927 8115 2926 8141 2940 8142
      2940 8143 2938 8145 2937 8150 2941 8152
      2961 8113 2952 8110
TIME...MOT...LOC 1842Z 244DEG 25KT 2936 8140

KB
Special weather statement, Aug 3, 3:40 PM EDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Tue Aug 3 2021

GAZ162-032030-
Echols GA-
340 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ECHOLS COUNTY UNTIL
430 PM EDT...

* At 340 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Statenville, moving east at 5
  mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Statenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3070 8306 3072 8281 3061 8281 3061 8299
      3062 8299 3062 8308
TIME...MOT...LOC 1940Z 270DEG 5KT 3066 8300

KB
Special weather statement, Aug 3, 7:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
743 PM EDT Tue Aug 3 2021

GAZ136-040030-
Wayne GA-
743 PM EDT Tue Aug 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE COUNTY UNTIL
830 PM EDT...

* At 743 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Gardi, moving southeast at 15
  mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Gardi and Mount Pleasant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3164 8179 3163 8179 3163 8177 3161 8177
      3161 8175 3160 8175 3161 8174 3158 8170
      3156 8170 3154 8167 3149 8164 3147 8161
      3140 8166 3140 8169 3136 8170 3153 8190
TIME...MOT...LOC 2343Z 296DEG 14KT 3149 8171

KB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:02 PM EDTRiver Flood WarningJAXBaker, Nassau15 days
Aug 2, 9:07 PM EDTRiver Flood WarningJAXAlachua, Columbia13 days
Aug 3, 12:49 AM EDTSpecial Weather StatementJAXMarion86 min
Aug 3, 1:54 AM EDTFlood WatchJAXAlachua, Gilchrist, Marion, Suwannee35 hr
Aug 3, 1:58 AM EDTAreal Flood WarningJAXMarion3 hr
Aug 3, 2:27 PM EDTSpecial Weather StatementJAXSuwannee48 min
Aug 3, 2:42 PM EDTSpecial Weather StatementJAXFlagler48 min
Aug 3, 7:58 PM EDTSmall Craft AdvisoryJAX12 hr
Aug 2, 9:17 PM EDTAreal Flood WarningJAXClinch, Echols118 min
Aug 2, 11:11 PM EDTAreal Flood WarningJAXClinch, Echols3 hr
Aug 3, 3:40 PM EDTSpecial Weather StatementJAXEchols50 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.